Alert archive / Alaska / Heavy Snow Warnings in 2007
Heavy Snow Warning 2, NWS Anchorage, AK
NWS Anchorage, AK issued this heavy snow warning at Nov 14, 2007, 2:56 AM AKST. It took effect at Nov 14, 2007, 7:56 AM AKST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2007, 2:56 AM AKST (11:56 UTC)
- In effect from
- Nov 14, 2007, 7:56 AM AKST
- Expired
- Nov 15, 2007, 4:16 AM AKST
- In force
- 20 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK41 PAFC 141656 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 756 AM AST WED NOV 14 2007 AKZ141-150200- /X.NEW.PAFC.HS.W.0002.071114T1656Z-071115T1400Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 756 AM AST WED NOV 14 2007 ...HEAVY SNOW WARNING IN EFFECT UNTIL 5 AM AST THURSDAY SOUTH AND EAST OF GLENNALLEN... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HEAVY SNOW WARNING SOUTH AND EAST OF GLENNALLEN...WHICH IS IN EFFECT UNTIL 5 AM AST THURSDAY. HEAVY SNOW IS OCCURRING IN SOUTHERN AND EASTERN PORTIONS OF THE COPPER RIVER BASIN. AS OF 730 AM THIS MORNING...8 INCHES OF SNOW HAD ALREADY BEEN OBSERVED IN MCCARTHY...WITH HEAVY SNOW CONTINUING TO FALL. SNOW WILL CONTINUE TODAY SOUTH AND EAST OF GLENNALLEN...AND MOVE WEST TO THE REST OF THE COPPER RIVER BASIN TONIGHT. BY THE TIME THE SNOW ENDS LATE TONIGHT...STORM TOTAL SNOW ACCUMULATIONS OF 11 TO 22 INCHES ARE EXPECTED SOUTH AND EAST OF GLENNALLEN...WITH 4 TO 9 INCHES ELSEWHERE. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ FOISY
5 follow-up statements
000 WWAK41 PAFC 141705 WSWAER URGENT - WINTER WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE ANCHORAGE AK 804 AM AST WED NOV 14 2007 AKZ141-150230- /X.NEW.PAFC.HS.W.0002.071114T1704Z-071115T1400Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 804 AM AST WED NOV 14 2007 ...HEAVY SNOW WARNING IN EFFECT UNTIL 5 AM AST THURSDAY SOUTH AND EAST OF GLENNALLEN... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HEAVY SNOW WARNING SOUTH AND EAST OF GLENNALLEN...WHICH IS IN EFFECT UNTIL 5 AM AST THURSDAY. HEAVY SNOW IS OCCURRING IN SOUTHERN AND EASTERN PORTIONS OF THE COPPER RIVER BASIN. AS OF 730 AM THIS MORNING...8 INCHES OF SNOW HAD ALREADY BEEN OBSERVED IN MCCARTHY...WITH HEAVY SNOW CONTINUING TO FALL. SNOW WILL CONTINUE TODAY SOUTH AND EAST OF GLENNALLEN...AND MOVE WEST TO THE REST OF THE COPPER RIVER BASIN TONIGHT. BY THE TIME THE SNOW ENDS LATE TONIGHT...STORM TOTAL SNOW ACCUMULATIONS OF 11 TO 22 INCHES ARE EXPECTED SOUTH AND EAST OF GLENNALLEN...WITH 4 TO 9 INCHES ELSEWHERE. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ FOISY
000 WWAK41 PAFC 141740 WSWAER URGENT - WINTER WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE ANCHORAGE AK 839 AM AST WED NOV 14 2007 AKZ141-150315- /X.NEW.PAFC.HS.W.0002.071114T1739Z-071115T1400Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 839 AM AST WED NOV 14 2007 ...HEAVY SNOW WARNING IN EFFECT UNTIL 5 AM AST THURSDAY SOUTH AND EAST OF GLENNALLEN... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HEAVY SNOW WARNING SOUTH AND EAST OF GLENNALLEN...WHICH IS IN EFFECT UNTIL 5 AM AST THURSDAY. HEAVY SNOW IS OCCURRING IN SOUTHERN AND EASTERN PORTIONS OF THE COPPER RIVER BASIN. AS OF 730 AM THIS MORNING...8 INCHES OF SNOW HAD ALREADY BEEN OBSERVED IN MCCARTHY...WITH HEAVY SNOW CONTINUING TO FALL. SNOW WILL CONTINUE TODAY SOUTH AND EAST OF GLENNALLEN...AND MOVE WEST TO THE REST OF THE COPPER RIVER BASIN TONIGHT. BY THE TIME THE SNOW ENDS LATE TONIGHT...STORM TOTAL SNOW ACCUMULATIONS OF 11 TO 22 INCHES ARE EXPECTED SOUTH AND EAST OF GLENNALLEN...WITH 4 TO 9 INCHES ELSEWHERE. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ FOISY
000 WWAK41 PAFC 150140 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 440 PM AST WED NOV 14 2007 AKZ141-151345- /X.CON.PAFC.HS.W.0002.000000T0000Z-071115T1400Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 440 PM AST WED NOV 14 2007 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 AM AST THURSDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 AM AST THURSDAY. HEAVY SNOW HAS OCCURRED ACROSS THE SOUTHERN AND EASTERN PORTIONS OF THE COPPER RIVER BASIN. AS OF MID AFTERNOON WEDNESDAY...15 INCHES OF NEW SNOW WAS MEASURED AT MCCARTHY. HEAVY SNOW IS EXPECTED TO CONTINUE AT TIMES TONIGHT. STORM TOTAL SNOW ACCUMULATIONS OF 20 TO 30 INCHES ARE EXPECTED OVER THE GREATER MCCARTHY AREA BY THURSDAY MORNING. LOOK FOR 4 TO 9 INCHES ELSEWHERE. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
000 WWAK41 PAFC 150243 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 543 PM AST WED NOV 14 2007 AKZ141-151400- /X.CON.PAFC.HS.W.0002.000000T0000Z-071115T1400Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 543 PM AST WED NOV 14 2007 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 AM AST THURSDAY... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 5 AM AST THURSDAY. HEAVY SNOW HAS OCCURRED ACROSS THE SOUTHERN AND EASTERN PORTIONS OF THE COPPER RIVER BASIN. AS OF MID AFTERNOON WEDNESDAY... 15 INCHES OF NEW SNOW WAS MEASURED AT MCCARTHY. HEAVY SNOW IS EXPECTED TO CONTINUE AT TIMES TONIGHT. STORM TOTAL SNOW ACCUMULATIONS OF 20 TO 30 INCHES ARE EXPECTED OVER THE GREATER MCCARTHY AREA BY THURSDAY MORNING. LOOK FOR AN ADDITIONAL 3 TO 6 INCHES TONIGHT WITH SNOW TAPERING OFF EARLY THURSDAY MORNING. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$
000 WWAK41 PAFC 151316 WSWAER URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 416 AM AST THU NOV 15 2007 AKZ141-151430- /X.CAN.PAFC.HS.W.0002.000000T0000Z-071115T1400Z/ COPPER RIVER BASIN- INCLUDING THE CITIES OF...GLENNALLEN...EUREKA...MCCARTHY... PAXSON...SLANA 416 AM AST THU NOV 15 2007 ...HEAVY SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE HEAVY SNOW WARNING. $$
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this heavy snow warning went out at Nov 14, 12:00 AM AKST, 2 hours 56 minutes earlier.
Area forecast discussion, Nov 14, 12:00 AM AKST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 500 AM AST WED NOV 14 2007 .MODEL DISCUSSION... GFS PERFORMING WELL AND SHOWING A DECENT DEGREE OF CONSISTENCY AND WAS PREFERRED FOR THE FORECAST PACKAGE. NAM ACTUALLY DOING QUITE WELL WITH SMALL SCALE DETAILS IN THE SHORT TERM AND THIS BOLSTERS SOME CONFIDENCE FOR AVIATION FORECASTS AND PRECIPITATION ISSUES. .ANALYSIS AND UPPER LEVELS... NICE CONSOLIDATION OF ARCTIC AND SUB-TROPICAL JETS OVER THE NORTHWESTERN GULF THIS MORNING. MAIN UPPER LOW OVER BRISTOL BAY WITH THE POLAR JET SLIDING OFF OF SIBERIA INTO THE CYCLONIC FLOW CREATING COPIOUS SHOWERS OVER THE EASTERN BERING SEA...THE NORTHWEST GULF COAST...AND MOST OF WESTERN AND SOUTH CENTRAL ALASKA. SUB-TROPICAL JET IS NOW BEING PULLED NORTHEASTWARD INTO THE YAKUTAT AREA. .SHORT TERM FORECAST... MORE SHOWERY WEATHER WILL CONTINUE FOR THE NEXT FEW DAYS AS THE BRISTOL BAY LOW SLOWLY EDGES SOUTHEAST...ACROSS THE PANHANDLE THIS EVENING AND INTO THE NORTHERN GULF BY THURSDAY. THE SOUTHERN JET AND ITS ASSOCIATED MOISTURE WILL GRADUALLY BECOME A LARGER PLAYER IN THE SOUTH CENTRAL ALASKA FORECAST THROUGH THE END OF THE WEEK. A LOW SPINNING UP AROUND 45 NORTH LATITUDE 160 WEST LONGITUDE CURRENTLY LOOKS DISORGANIZED ON SATELLITE IMAGES...BUT WHEN THIS LOW BEGINS TO INHALE COLD AIR FROM THE BRISTOL BAY LOW ON THURSDAY IT WILL UNDERGO EXPLOSIVE CYCLOGENESIS AND BECOME A MAJOR LOW OFF THE COAST OF THE PANHANDLE. THURSDAY NIGHT AND FRIDAY IT WILL RE-CURVE ALONG THE NORTHERN GULF COAST AND SETTLE IN JUST SOUTHEAST OF MIDDLETON ISLAND FOR THE WEEKEND. .LONG TERM FORECAST... DURING THE WEEKEND THE LOW IN THE GULF WILL WEAKEN AS THE POLAR JET BECOMES DISORGANIZED AND LOSES ITS COLD TAP FROM SIBERIA. BY MONDAY THE PATTERN WILL BE MIGRATING FROM ITS CURRENT AMPLIFIED CONFIGURATION TO A MORE PROGRESSIVE ZONAL FLOW. THE NUMERICAL MODELS CAN STRUGGLE WITH PATTERN CHANGES AND TYPICALLY DO NOT DO AS WELL IN FAST ZONAL FLOW SO MORE OF A BROAD BRUSH APPROACH WAS USED FOR LATER PERIODS IN THE FORECAST. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...NONE. MARINE...GALE WARNING 132 155 160 165 170 180. FIRE WEATHER...NONE. LUDWIG NOV 07
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 13, 4:40 PM AKST | Small Craft Advisory | AFC | 6 hr | |
| Nov 13, 11:00 PM AKST | Gale Warning | AFC | 60 hr | |
| Nov 13, 11:00 PM AKST | Gale Warning | AFC | 4 days | |
| Nov 13, 11:00 PM AKST | Gale Warning | AFC | 4 days | |
| Nov 13, 11:00 PM AKST | Small Craft Advisory | AFC | 48 hr | |
| Nov 14, 11:00 AM AKST | Gale Warning | AFC | 6 days | |
| Nov 14, 11:00 AM AKST | Gale Warning | AFC | 5 days | |
| Nov 14, 11:00 AM AKST | Gale Warning | AFC | 5 days | |
| Nov 14, 11:00 AM AKST | Small Craft Advisory | AFC | 36 hr | |
| Nov 14, 11:00 AM AKST | Heavy Freezing Spray Warning | AFC | 60 hr |
Nearby
Heavy Snow Warnings in Alaska, 2007Every heavy snow warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.